... i thought i was going to die its been 2 yrs now i still cant sleep, extreme anxiety,and have ED is this permenant ?is there help?
13 Mar 2011
Hey ruined for life,
If I understand your post correctly, you have been off the Xanax for two years? Then I suspect your symptoms of insomnia and anxiety and ED are from the mental disorder not the Xanax. If it has been two years since you took any Xanax then the brain has had time to recover. You may have a chemical imbalance in your brain that needs to be addressed by a quailified doctor. Unfortunately, there is no way to test the brain chemicals. Treating an anxiety disorder is done by drug therapy and counseling. Drug therapy is really a trail and error sort of thing, what works for one person doesn't always work for others. There are many medications out there to treat anxiety disorder, though.
I recommend you be seen by a specialist like a psychiatrist for your condition. There is no reason to live with anxiety, insomnia, and ED.
Good luck and keep us posted
13 Mar 2011
Hi Ruined, I also took xanax,but for me it was more like 17 yrs,i started taking them in1994. I to quit cold turkey and it was absolutely the worst hell i have ever been through. I'm really glad you made it. I have learned that xanax is one of the most dangerous drugs to quit cold turkey.I understand that there is a great danger of seizure's.If for some reason you get in that situation again, i would suggest that you definitely detox under medical supervision.About the other symptoms xanax and drugs like it are notorious for leaving the person with what's called post acute withdrawal symptoms,everything you have mentioned,the not being able to sleep,the extreme anxiety, and the ED can all be linked to the post acute withdrawal.Unfortunately these symptoms can last for years,worst case scenario.
That all depends on how long,how much and just your make up.Talk to your doctor there are medications he can give you that will help fire up those neurotransmitters in you brain.You will just have to give it more time,I can tell you from experience that my ED eventually went away. There are drugs that can help jump start that problem. I hope this helped.Good luck. Jeff
13 Mar 2011
Well done to you for coming off xanax cold turkey,i can imagine what you went through coming off it like that but i agree with the others,you should contact your doc about what you're experiencing and maybe he/she will try you with different medication,not benzo's if thats whats making you weary about going back on meds,your doc could suggest something else.I feel for you,you cannot live life like that,not been able to sleep and suffering anxiety-its not fair on yourself, so you should try contact gp or think about attending therapy or even both can help,but you should'nt have to do this alone.
Keep us posted as to how you are.I wish you the very best,hope you feel better soon
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... - THE PANIC ATTACK! Now anxiety fear. I am addicted to a dose of 6mg a day plus I need alcohol with any benzo to sleep. I take zoloft + lamicatal ...
9 answers • 29 Sep 2009
... months (my mother 6 wks ago) I am taking about 10 mgs of Xanax a day, and had a seizure the last time i went cold turkey. Does anyone know of a ...
1 answer • 6 Oct 2009
JjAbout two or three years ago I was physically and mentaly addicted to xanax bars taking anywere from 4-10mgs a day for roughly about a year, then ...
1 answer • 23 Apr 2011
Anxiety - I stopped taking Xanax is there anything I can possibly take to help my withdrawl symptom?
i was taking 2 bars a day and i just stopped cold turkey and not by choice. Im having the worst anxiety ive ever had and dizziness shortness of ...
4 answers • 9 Oct 2012
i have been taking .25 mg of Xanax per day for almost two months but I want to stop cold turkey. Does anyone think I will have a problem. I have not ...
4 answers • 11 Jan 2013